MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 6MM CURVED BLADE-STRAIGHT EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 6MM CURVED BLADE-STRAIGHT EDGE
Model Number 399.40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date in 2020, the shaft broke in two parts.The distal part was discarded.No further information provided.This report is for one (1) periosteal elevator 6mm curved blade-straight edge.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: visual inspection: the periosteal elevator 6mm curved blade-straight edge was received at us customer quality (cq).Visual inspection of the complaint device showed the tip was broken off.There was no obvious material deficiency.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Document/specification review: current revision was reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is confirmed as the tip was broken off.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11 corrected data: d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 6MM CURVED BLADE-STRAIGHT EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9853886
Report Number2939274-2020-01364
Device Sequence Number16777624
Product Code HTE
UDI-Device Identifier10886982202789
UDI-Public(01)10886982202789
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.40
Device Catalogue Number399.40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer08/06/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1